Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 20, 2014, 3:29 PM EDT for Palm Beach County, Florida. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 20, 2014, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:36 PM EDT | HAIL 0.75 | 2 Ssw The Acreage, FL | |
| Aug 20, 3:40 PM EDT | HAIL 0.75 | 3 Wnw The Acreage, FL | |
| Aug 20, 3:40 PM EDT | HAIL 0.88 | 4 Nnw Wellington, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2213 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS52 KMFL 201929 SVRMFL FLC099-202000- /O.NEW.KMFL.SV.W.0030.140820T1929Z-140820T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT WED AUG 20 2014 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA... * UNTIL 400 PM EDT * AT 329 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER THE ACREAGE...OR 7 MILES NORTH OF WELLINGTON...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...ROYAL PALM BEACH...LOXAHATCHEE GROVES...THE ACREAGE...LION COUNTRY SAFARI PARK AND LOXAHATCHEE NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2685 8032 2684 8019 2661 8020 2662 8040 TIME...MOT...LOC 1929Z 005DEG 11KT 2678 8026 $$ MOLLEDA
2 follow-up statements
927
WWUS52 KMFL 201945
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT WED AUG 20 2014
FLC099-202000-
/O.CON.KMFL.SV.W.0030.000000T0000Z-140820T2000Z/
PALM BEACH FL-
345 PM EDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
AT 344 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM PRODUCING HAIL TO PENNY SIZE. THIS STORM WAS LOCATED
NEAR LION COUNTRY SAFARI PARK...OR NEAR WELLINGTON... MOVING SOUTH
AT 15 MPH. HAIL UP TO QUARTER SIZE IS POSSIBLE ALONG WITH
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...ROYAL PALM BEACH...LOXAHATCHEE GROVES...THE ACREAGE...
LION COUNTRY SAFARI PARK AND LOXAHATCHEE NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2678 8034 2677 8020 2662 8027 2661 8029
2662 8040 2677 8035
TIME...MOT...LOC 1944Z 013DEG 15KT 2667 8032
$$
MOLLEDA653
WWUS52 KMFL 201959
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT WED AUG 20 2014
FLC099-202008-
/O.EXP.KMFL.SV.W.0030.000000T0000Z-140820T2000Z/
PALM BEACH FL-
359 PM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM IN THE WESTERN PORTIONS OF
WELLINGTON AS WELL AS LOXAHATCHEE WILDLIFE REFUGE.
LAT...LON 2678 8034 2677 8020 2662 8027 2661 8029
2662 8040 2677 8035
TIME...MOT...LOC 1955Z 005DEG 11KT 2667 8032
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:31 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 20, 10:31 AM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1031 AM EDT WED AUG 20 2014 .UPDATE... RIDGE OF HIGH PRESSURE STRETCHES ACROSS THE COUNTY WARNING AREA. PRECIPITABLE WATER VALUES HAVE JUMPED UP TO NEAR NORMAL TODAY WITH MAGNITUDE OF LOW TO MID LEVEL LAPSE RATES (-6.4 C/KM) AND H5 TEMPS (-7.5 C) SLIGHTLY ABOVE NORMAL AND SFC BASED CAPE AROUND 4500 J/KG. STORM MOTION VECTOR FOR THE DAY IS FROM THE EAST AT LESS THAN 3 KNOTS. BASICALLY STORMS WILL BE NEARLY STATIONARY WITH DEVELOPMENT AND MOVEMENT LIKELY DOMINATED BY OUTFLOW BOUNDARY INTERACTIONS. LIMITING FACTOR REMAINS UNIMPRESSIVE MID LEVEL LAPSE RATES. ALL IN ALL, THERMODYNAMIC PROFILE FOR THE DAY INDICATE POTENTIAL FOR WIND GUSTS IN EXCESS OF 40 MPH, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL PARTICULARLY WITH INLAND STORMS. SO WILL AMEND HWO ACCORDINGLY. ENSEMBLE OF HIGH RES MODELS AND HRRR ALSO INDICATE THAT BEST CHANCES OF THUNDERSTORMS TODAY REMAIN FOR THE INTERIOR SOUTH WITH HIGH CHANCES SPREADING TOWARDS THE WEST COAST AND LOWER CHANCES SPREADING AS FAR EAST AS THE WESTERN SUBURBS OF THE EAST COAST METRO AREAS PARTICULARLY STARTING AROUND 2 PM AND INTO THE EARLY EVENING. FORECAST HAS BEEN UPDATED ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 735 AM EDT WED AUG 20 2014/ AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE BULK OF THE PERIOD AS HIGH PRESSURE REMAINS IN CONTROL. THE LATEST MODEL RUN SHOWED ISLTD/SCT SHRAS/TSTMS DEVELOPING ALONG THE EAST COAST SEA BREEZE BOUNDARY AROUND 16-17Z JUST INLAND OF THE EAST COAST TAF SITES WITH THE LOW-LEVEL FLOW PROJECTED TO BE MORE ORIENTED OUT OF THE ENE. WILL INCLUDE VCTS FOR THE EAST COAST SITES TO CORRESPOND WITH THIS TIMING FOR NOW AND UPDATE AS CONDITIONS EVOLVE TODAY. THIS ACTIVITY SHOULD CONTINUE INLAND THROUGH THE MID-LATE AFTERNOON AND SETUP ACROSS THE INTERIOR AREAS THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING TONIGHT. WINDS WILL BECOME CALM AND SHIFT TO OFFSHORE ALONG EACH COAST THROUGH THE LATE NIGHT HOURS. 85/AG PREV DISCUSSION... /ISSUED 238 AM EDT WED AUG 20 2014/ DISCUSSION... SOUTH FLORIDA IS UNDER AN AREA OF HIGH PRESSURE LOCATED OVER THE FLORIDA STRAITS. THE FORECAST CALLS FOR THIS AREA OF HIGH PRESSURE TO MOVE TO THE NORTHWEST INTO THE SOUTHEASTERN US. THE 00Z AUG 20 SOUNDING SHOWS THAT THE SAHARAN DUST THAT HAS BEEN AFFECTING SOUTH FLORIDA SINCE THE WEEKEND IS ERODING BETWEEN 600 AND 700 MB (OR 3-4 KM ABOVE THE SURFACE). THIS IS ALSO DEPICTED BY THE LIDAR LOCATED AT THE UNIVERSITY OF MIAMI. THE LIDAR ALSO SHOWS THAT THE SAHARAN LAYER IS BEING ERODED FROM BELOW. AS THE HIGH PRESSURE CONTINUES TO MOVE TO THE NORTHWEST, AN INFLUX OF ATLANTIC AIR ASSOCIATED WITH A WEAK FRONTAL BOUNDARY OVER THE ATLANTIC (BACK DOOR COLD FRONT) WILL CONTINUE TO PROVIDE A SOURCE OF CLEANER AIR. THE LOW LEVEL VISIBILITY WILL CONTINUE TO IMPROVE AS THE WEEK PROGRESSES. THE CIMMS WATER VAPOR IMAGERY SHOWS INCREASING MOISTURE OVER THE BAHAMAS MOVING OVER SOUTH FLORIDA FOR WEDNESDAY EVENING BEHIND THE DRIER AIR THAT HAS BEEN AFFECTING SOUTH FLORIDA SINCE SATURDAY. THE FORECAST SOUNDINGS ALSO SHOW THIS INCREASE IN PW FOR WEDNESDAY AFTERNOON. THE PW DECREASE AGAIN ON THURSDAY DUE TO THE SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE MOVING INTO THE SE US. THE FLOW OF EASTERLY WINDS WILL FAVOR LOWER POPS FOR THE IMMEDIATE EAST COAST WITH THE BEST CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS OVER THE INTERIOR AND WESTERN PORTIONS OF THE COASTAL COUNTIES. THE WEEKEND SEEMS TO BE THE DRIEST PERIOD WITH DRIER AIR FROM THE ATLANTIC AFFECTING SOUTH FLORIDA. CONDITIONS ARE FORECAST TO CHANGE FOR MONDAY AND TUESDAY AS MOISTURE ASSOCIATED WITH THE TROPICAL WAVES OVER THE CENTRAL ATLANTIC IS EXPECTED TO AFFECT SOUTH FLORIDA. AT THE PRESENT TIME IT IS NOT POSSIBLE TO PREDICT IF A TROPICAL SYSTEM COULD AFFECT SOUTH FLORIDA NEXT WEEK, BUT AT LEAST WE CAN BE SOMEWHAT CONFIDENT THAT AN INCREASE IN MOISTURE AND LOW LEVEL FLOW FROM THE SE IS FORECAST FOR THE BEGINNING OF NEXT WEEK ASSOCIATED WITH THESE WAVES. THE CURRENT FORECAST FROM THE NATIONAL HURRICANE CENTER INCLUDES A MEDIUM CHANCE FOR DEVELOPMENT FOR THE NEXT FIVE DAYS. MARINE... WINDS ARE FORECAST TO REMAIN SOUTHEASTERLY TO EASTERLY ACROSS THE ATLANTIC WATERS AROUND OR BELOW 10 KNOTS AND PERSISTING THROUGH WEDNESDAY. AS A RESULT, SEAS ARE FORECAST TO BE 2 FEET OR LESS THROUGH THIS TIME FRAME. SURFACE WINDS ARE THEN FORECAST TO INCREASE SLIGHTLY FOR THE LATTER HALF OF THE WEEK WHILE REMAINING GENERALLY EASTERLY AS HIGH PRESSURE BUILDS NORTH OF THE REGION. PREV DISCUSSION... /ISSUED 126 AM EDT WED AUG 20 2014/ AVIATION... WINDS WILL REMAIN EASTERLY FOR THE EAST COAST TERMINALS WHICH WILL FAVOR THE BEST CHANCE FOR THUNDERSTORMS IN THE INTERIOR. AT THE PRESENT TIME WE ARE NOT INCLUDING VCTS FOR THE EAST COAST TERMINALS SINCE THE CONVECTION IS FORECAST TO DEVELOP WEST OF THE EAST COAST TERMINALS. HOWEVER, INCLUDED VCSH FOR ALL TERMINALS AFTER 15Z EXCEPT PBI. APF HAS THE GREATEST CHANCE OF PRECIPITATION, AS THE EASTERLY FLOW FAVORS THUNDERSTORM DEVELOPMENT OVER THE INTERIOR, AND SOMETIMES IT COULD AFFECT THE NAPLES AREA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 78 91 78 / 30 10 30 10 FORT LAUDERDALE 92 81 91 80 / 20 10 30 10 MIAMI 91 80 91 80 / 30 10 30 10 NAPLES 91 78 92 78 / 50 10 50 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...52/PS LONG TERM....52/PS
Hazardous weather outlook, Aug 20, 11:00 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT WED AUG 20 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1100 AM EDT WED AUG 20 2014 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON ESPECIALLY INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST MAINLY ACROSS THE INTERIOR AND IN PARTICULAR ACROSS AREAS SOUTH OF LAKE OKEECHOBEE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: LOCALIZED GUSTY WINDS OF 40-50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA AND THE SOUTHWEST FLORIDA COAST INCLUDING THE ADJACENT WATERS. FLOODING: STORMS MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY TODAY WITH PROPAGATION AND/OR MOVEMENT DRIVEN MOSTLY BY OUTFLOW BOUNDARY INTERACTIONS. THIS MEANS THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT COULD RESULT IN MINOR STREET FLOODING PARTICULARLY ACROSS THE INTERIOR AND SOUTHWEST FLORIDA COAST. TEMPERATURES: MAXIMUM HEAT INDEX VALUES WILL BE NEAR 100 DEGREES ACROSS THE METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON...WITH VALUES AROUND 105 DEGREES POSSIBLE IN THE WESTERN INTERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES OF THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE REMAINDER OF THE WEEK WITH LESS ACTIVITY FOR THE WEEKEND. THERE COULD BE A SLIGHT RISK OF RIP CURRENTS FOR THE ATLANTIC WATERS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 20, 2:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT WED AUG 20 2014 FLZ066-201845- HENDRY FL- 209 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY ... * UNTIL 245 PM EDT * AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTURA. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... MONTURA AND DEVILS GARDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. && LAT...LON 2675 8106 2657 8104 2649 8125 2673 8128 TIME...MOT...LOC 1808Z 079DEG 4KT 2666 8114 MOLLEDA
Special weather statement, Aug 20, 2:14 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT WED AUG 20 2014 FLZ073-173-174-201845- INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL- COASTAL MIAMI DADE COUNTY FL- 214 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MIAMI DADE COUNTY... * UNTIL 245 PM EDT * AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RICHMOND WEST...OR NEAR THE REDLAND...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS FROM WEST KENDALL AND COUNTRY WALK TO THE HOMESTEAD AREA. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... HOMESTEAD...THE REDLAND...FLORIDA CITY...RICHMOND WEST...LEISURE CITY...NARANJA...COUNTRY WALK...GOULDS...INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS...PRINCETON...INLIKITA...SOUTH MIAMI HEIGHTS AND THREE LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2571 8050 2559 8037 2544 8047 2556 8061 TIME...MOT...LOC 1812Z 040DEG 8KT 2560 8047 MOLLEDA
Special weather statement, Aug 20, 2:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED AUG 20 2014
FLZ073-075-174-201915-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
MAINLAND MONROE FL-
249 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTHERN INLAND MIAMI-DADE
COUNTY AND EAST CENTRAL MAINLAND MONROE...
* UNTIL 315 PM EDT
* AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER THE FAR SOUTHERN EVERGLADES NEAR MAHOGANY HAMMOCK...OR 16
MILES NORTHEAST OF FLAMINGO...MOVING SOUTHWEST AT 10 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
MAHOGANY HAMMOCK AND EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2517 8078 2515 8080 2518 8080 2516 8083
2520 8088 2530 8095 2530 8097 2544 8077
2532 8063 2520 8072 2521 8074 2518 8073
2518 8076 2517 8074 2516 8077 2514 8078
TIME...MOT...LOC 1849Z 043DEG 9KT 2533 8076
MOLLEDASpecial weather statement, Aug 20, 2:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT WED AUG 20 2014
FLZ067-068-201945-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
254 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INTERIOR PALM BEACH
COUNTY...
* UNTIL 345 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NORTH COUNTY AIRPORT...OR 13 MILES WEST OF
PALM BEACH GARDENS...MOVING SOUTHEAST AT 15 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
PALM BEACH GARDENS...NORTH COUNTY AIRPORT...LION COUNTRY SAFARI
PARK...THE ACREAGE...LOXAHATCHEE GROVES AND CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2667 8033 2686 8055 2696 8039 2696 8025
2688 8017
TIME...MOT...LOC 1853Z 325DEG 12KT 2690 8030
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Aug 20, 2:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Aug 20, 2:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 52 min |
| Aug 20, 2:49 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Aug 20, 2:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Aug 20, 3:57 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 20, 4:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Aug 20, 4:23 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 37 min |
| Aug 20, 5:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Aug 20, 5:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 20, 6:02 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.